Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

July 17, 2021Wilson County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 17, 2021, 6:31 PM CDT for Wilson County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2021, 6:31 PM CDT (23:31 UTC)
Expired
Jul 17, 2021, 7:00 PM CDT
In force
29 min
Issued by
NWS Nashville, TN

County Wilson County, TN

The radar

The Nashville radar (KOHX), 23 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
466 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

878 
WWUS84 KOHX 172331
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
631 PM CDT Sat Jul 17 2021
 
TNZ028-029-180000-
Wilson TN-Trousdale TN-
631 PM CDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILSON AND SOUTHWESTERN
TROUSDALE COUNTIES UNTIL 700 PM CDT...

At 630 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lebanon, moving southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Old Hickory Lake, Lebanon, Hartsville, Tuckers Crossroads and 
Dickerson Chapel Recreation Area.

This includes the following highways...
 Interstate 40 between mile markers 232 and 245.
 Interstate 840 between mile markers 73 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3621 8611 3611 8638 3629 8648 3631 8643
      3631 8639 3632 8639 3634 8635 3631 8636
      3632 8634 3631 8630 3634 8629 3636 8628
      3640 8618
TIME...MOT...LOC 2330Z 331DEG 16KT 3625 8628 

$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 17, 6:31 PM CDT, 0 minutes earlier.

Area forecast discussion, Jul 17, 6:31 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
631 PM CDT Sat Jul 17 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Broke out late afternoon zone grouping for late afternoon
convection chances. Leaded toward consensus blended model solution
through next Saturday afternoon. CAMs models continue to not
initializing well and leaned toward an overall consensus model
blend solution with heavy emphasis on global models through
forecast period.

Still looks like series of upper level disturbances will impact
mid state region as weekend continues to progress, with drier
pattern expected to move into mid state region as Tuesday
progresses. Upper level disturbance noted moving across eastern
portion of mid state region as these late afternoon hours
start to approach. Yet another upper level disturbance is
expected tonight, and a potential even stronger one as Sun
progresses. Additionally, a weak surface frontal boundary will
continue to approach mid state region this afternoon from the
north and eventually move south of mid state region as Sunday
night progresses. Moisture continues to look best across eastern
portions late this afternoon and tonight and across southern
portions of mid state region on Sunday. A strong thunderstorms
here and there may be possible, but not expecting an organized
severe weather threat as of this time, Moisture progs continue
to suggest convection across eastern portions late this afternoon
with better development across southern portions on Sunday.
Lows are expected to be around seasonal values through Monday
night. Highs are generally expected to be in mid to upper 80s,
around 80 Cumberland Plateau Region Sunday and Monday to a return
to around seasonal normal values by Tuesday. Total rainfall
amounts should range from around 0.50 inch to around 1.5 inches
with locally higher amounts around 2 inches possible.

By later Monday behind this surface frontal passage, drier air
looks like it will still win out and dry conditions should
prevail across at least northern portions of mid state region
as Tuesday progresses. Model consensus solution still showing by
mid portion of next work week main storm track remaining south
and west of our area in vicinity of where this surface/low level
atmospheric boundary become quasi-stationary. Still expecting
dewpoints in the mid 60s by mid week, which will at least
bring some relief to recent humidity mid state has been
experiencing.

At this point after entire mid state experiences dry conditions
Wednesday into Wednesday, some showers and thunderstorms may
once again be possible on Thursday. However next best chance for
showers/storms will come as Friday into at least first part of
next weekend progresses as another upper trough axis and weak
surface/low level frontal passages approaches mid state region.
Latest GFS solution advecting more potential moisture into mid
state region than latest ECMWF solution. However, any way you
slice it, it looks like weather pattern will support scattered
showers and thunderstorms across mid state region once again.
Temperatures are expected to be around seasonal normal values
with a return of summer humidity.

&&

.AVIATION...
00Z TAF DISCUSSION.

Chances for showers and storms will continue this evening,
especially for KBNA/KMQY. Some fog will be possible overnight, and
cigs look to drop to MVFR/IFR by sunrise and continue through the
morning hours. Additional chances for showers and thunderstorms
will move in late morning through the afternoon, and may impact
terminals, but guidance suggests VFR conditions will return to all
terminals by the afternoon. Light south winds are expected.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......11
AVIATION........Barnwell
Hazardous weather outlook, Jul 17, 2:48 AM CDT, 15 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
248 AM CDT Sat Jul 17 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-181030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
248 AM CDT Sat Jul 17 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Scattered to numerous showers and thunderstorms are expected across
the area later today and early tonight. Isolated storms could be
strong with gusty winds and locally heavy rain...especially across
the east.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered to numerous showers and thunderstorms are expected across
Middle Tennessee Sunday as well. A few storms could be strong with
gusty winds and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

07

In the hours before

Special weather statement, Jul 17, 6:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
631 PM CDT Sat Jul 17 2021

TNZ028-029-180000-
Wilson TN-Trousdale TN-
631 PM CDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILSON AND SOUTHWESTERN
TROUSDALE COUNTIES UNTIL 700 PM CDT...

At 630 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lebanon, moving southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Old Hickory Lake, Lebanon, Hartsville, Tuckers Crossroads and
Dickerson Chapel Recreation Area.

This includes the following highways...
 Interstate 40 between mile markers 232 and 245.
 Interstate 840 between mile markers 73 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3621 8611 3611 8638 3629 8648 3631 8643
      3631 8639 3632 8639 3634 8635 3631 8636
      3632 8634 3631 8630 3634 8629 3636 8628
      3640 8618
TIME...MOT...LOC 2330Z 331DEG 16KT 3625 8628

05

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 6:58 PM CDTSpecial Weather StatementOHXWilson32 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.